Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    18
  • comments
    23
  • views
    13911

Breaking Out After Accutane

leopard1

1576 views

Soooo I started breaking out last week on my left cheek and right now I have about 4 small red spots and one med size spot in the middle of my left cheek. I ended a 6 mon course of accutane in sept 2012, so about 3 months ago, which cleared me except for marks. my oily skin came back in oct so after a month being off of it which i can deal but now more spots mean more marks. I'm seriously really worried that my acne is starting to come back. I made a derm appointment to try to keep ahead of this but obviously they aren't booking until feb. I'm just not sure what to do as of now, should I just ride it out and do what I've been doing which was washing and moisturizing with Dan's products oorrrr should I try the benzoyl peroxide or something stronger. I'm nervous because I don't want to irritate anything and I hope this will just pass but it doesn't really look hopeful right now where everyday I'm waking up with a new spot, which is how it used to be.....anyone have similar experiences?



4 Comments


After taking a course of Accutane, there's a 40% chance that you'll get milder acne after some time, but it's easier to manage with stuff like antibiotics or topical retinoids. There's a 20% chance it'll come back bad enough that another course of Accutane may be recommended. The upside is that the success rate of a second course of Accutane is like 80 or 90%. I have a couple questions for you. What was your cumulative dose? Did you always take it with food?

Share this comment


Link to comment

After taking a course of Accutane, there's a 40% chance that you'll get milder acne after some time, but it's easier to manage with stuff like antibiotics or topical retinoids. There's a 20% chance it'll come back bad enough that another course of Accutane may be recommended. The upside is that the success rate of a second course of Accutane is like 80 or 90%. I have a couple questions for you. What was your cumulative dose? Did you always take it with food?

Hmm I guess I would say this is mild for now, I hope it stays mild or goes away but I'm just so nervous to try something else and make it way worse because I've had that happen too many times before. My cum dose was 8400 over 6 months and I'm 57kg so I'm in the range 120-150mg/kg that they suggest. I always tried to take it with food that had fats in it because vit a dissolves in fats. Are you currently taking accutane?

Share this comment


Link to comment

Why don't you go to a different derm? I am sure your derm is not the only one where you live.

Yeah I know but I like her and she knows me and if I have to do accutane gain she made it easy and she was so reasonable. I don't want to have to explain my entire story again and then go on all these meds or topicals because they want to see how they work. New derms usually just don't let you jump right to accutane.

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×